Hi & Welcome to the forum,
Congratulation s for wanting to get off of the pain medication. It is a big undertaking but so worth it in the long run.
I have to suggest that you speak with your doctor and ask for his/her advise on a taper plan off of the Fentanyl. I don't know what dose you are on but it is a difficult drug to cold turkey off of as it has a long half life.
The Catapress Patch is a good idea but only if it prescribed by your doctor and it's use is limited to a few days of withdrawal. I DO NOT recommend Tramadol or Lortab as options for detox. They are both highly addictive and the last thing you want to do is get addicted to something else. Again, speak with your doctor. I am sure they will agree.
Let us know when you will be beginning and we can recommend some home remedies that will help ease the process. Hang in there and post any questions you may have.
i totally agree with the last response i too was on methadone many yrs ago and it took 3 in house detoxes and 12mths of residential rehab for me to get off everything all together. but here i am addicted to tramadol and zanax and i would rather come off methadone than tramadol trust me its not the way to go swapping the witch for the ***** so to speak. get a highly specialised doctor who deals with addiction to help you with some alternatives and goodluck and well done for making the decission to get clean again. people who arnt dependant upon anything dont realise just how hard it can be. u will get there chin up.
Gaby I know exactly how you feel I became addicted to oxycontin due to a severe spinal injury. I was on that garbage for 7 years and I got clean so it is very doable. As IBKleen advised talk to your doctors as most of them do want to help I know mine did. Also don't replace one drug for another so nix the lortab and Tramadol. I wish you great luck on getting of the fentanyl. God Bless---Rick
Thank you for ur help...off to the doc...will advise upon return.
Tell us what happened at doctors office.
Friends, Brothers and Sisters,
Well...I have the Catapres Patch aka Clonidine, Ambien (Oh! Sweet, Sweet Sleep!!!) and I regularly take Xanax for PTSD/Anxietty. It makes me crazy that I can't pace or walk around but I just had surgery and my leg is non weight bearing for another 2 or 3 weeks. So here's my back story, if you're interested. (My husband is an alcoholic and I have attended many AA meetings with him.) In AA one of things that can hep other addicts is to share your Experience, Strength, and Hope. Here's Mine.
In 1996, while stationed in Rota, Spain (slighty west of Gibralter) I was involved in a deadly MVA. I was traveling at a safe speed and driving a Honda Accord; as I was going up a slight incline I suddenly saw 2 sets of Headlights. Recognizinng we (I had 3 women with me; subsequently their famlies 3 husbands...2 children each; I was single, no kids and 33 years old.) were in trouble my impulse was to hit the gas and get off the road Immediately! Didn't make it all the way...however, my ladies walked away, back to their famlies. The passing car was a White, Pontiac Grand Am and he was passing a small European Car. Essentially, instead of a full-on, direct head-on, the drivers hit. The other car, as he was passing and had accelerated, hit me and continued over the top of my car landing upside down. I don't believe I lost conscienceness, but when Reina, my friend was at the door of my car telling me she couldn't open it, I knew, as I had tried to open it already. I also told her I had 2 broken legs and God Knows what else. And then I asked her if I was drunk. She sorta laughed and said, No, Gaby you are the duty driver." Whew, the Navy doesn't mess around with drunk driving. Because either the "Jaws of Life" hadn't been invented or weren't in the area, it took 4 hours to get me out of my car. I was conscience for the entire time and unmedicated because they couldn't access me completely. So once out of the car, into the ambulance and off to the Navy Hospital, on-base. When I arrived all the girls' husbands were their, as they were some of my bosses, they told me one broke her nose, one broke her wrist and one had a bruised spleen. The other driver, who was also Active Duty Navy, died on the scene. He had essentially,the same injuries as me, however because he was "hanging" from his seat belt he bleed out when it was released. It seems the seatbelt was acting as a tourniquite. (No one told me for several days.) My final injury inventory as follows:
Bi-Lateral femor fractures - closed
Right knee fracture - closed
Right Foot/ankel - bones out on the floor of the car - open
Right Wrist powdedr - closed
Internal Bleeding - Turned out to be the Lady Parts - it's OK we've adopted.
And all the cuts, bruses, scrapes and glass in my skin that go along with
an accident a major as mine. Because living overseas on a Military Base is like living in a small town with many members of your extended family, I was fortunate to have had many people who loved me by my side. I never woke up scared, someone was always there. So after about 10 days they decided to send me somewhere else. Those folks mostly handled very mild emergiences and illnesses (the benefits of Universal Health Care) and did a lot of "Labor and Delivery". So off I went...Germany, Washington DC, and finally to Navy Hospital, Jacksonville. After a zillion operations they decided I could leave the hospital for a spell. So off to Atlanta, in time for the birth of my Nephew, to convalese for 30 days. Then off to Pensacola, FL to do more stuff. Contrary to what is commonly believed, military healthcare is damn good. I have been Retired since 1998 and made use of Medicare (I collect Disibility) and Tri-Care (the Military HMO/HC System) and have had great treatment, (for the most part) in Public Hospitals. However, while Military Hospitals may not have all the newest and best equiptment, there is a True Committment to the health and welfare of the Patient. We are all Brothers and Sisters in Arms. In public hospitals I feel like a number and oddly, a customer. So I was an orthopedic science project, and I had many "surgeries" that were not conventional, but I believe, that at no time, my best interests weren't considered. So by 2000 everything was pretty much fixed as best as they could be. Everything was healed and painfree except that crazy Right Foot/Ankle. Up until December 14, 2011 every step I took felt like I was walking on a sprained ankel, with sharp stabbing pains and advanced neuropathy. In order to deal with this I was referred to a Pain Management Clinic. I was treated with Methadone, for pain, and then about 2 years ago I graduated to the Fentanyl Patch (75 mic). I was very happy with the patch as I didn't experience the roller coaster of oral narcotics. Cutting to the chase...I was having knee and hip problems and went to an orthopedic doctor. He identified my right foot as the problem and subsequently operated on 12/14/11. So far so good!!! While I was in the hospital, my husband, who took me as I was, battered and broken, did what he does best...fix things. I have been depressed for the last 5 years or so and retreated to my "Lady Cave" and bed. So I decided that if I am being given an opportunity to have my foot restored, so too will I restore my Spirit. So hubby swapped out one bedroom for another, painted our new bedroom a Sunny Blue, my mom bought a new comforter, and Bob put in wooden floors! We have also quit smoking...although we/I love the electronic cig, so I guess it's only part way, but it's enough for me, today! Most importantly I FIRED, my Pain Management Doctor, Robert Sackheim, he's an abusive *******, making millions running a Pill Mill. At my last appointment he gave me scripts for 50mic and 25mic so I could wean. My last patch was removed just prior to my surgery. Post op I was given a Demoral "Push a Dose" IV drip, oxycotin, lortab and tramadol. He discharged me with Percacet and Lortab. My plan to "Detox" was to simply wean down using the post op meds, assuming that would work. But it appears my Plan wasn't as good as I thought.
So, as I mentioned previously, I have Lortab on hand along with the new drugs. As for the Tramadol, I take that every day on a schedule for the chronic aches and pain, and it doesn't seem to have a negative effect. I ran out a couple months ago and didn't experience any negative effects; I didn't get a new script filled for about 2 weeks. (I substituted with Aleve.)
So, If my story helps you, it's a Blessing, and if you have any tips or advice that too, would be a Blessing.
Keep the Faith - Gaby
Oh! One more thing...Does anyone know of a "Spa Like, Rehab Center" that takes Medicare and/or Tricare? I've been watching too much Intervention. :)